MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND BIPOLAR FORCEPS
Model Number 420172-18
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the 8mm maryland bipolar forceps instrument involved with this complaint to perform failure analysis; however, the evaluation is not yet complete.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the insulation layer of the black guide wire at the head of the 8mm maryland bipolar forceps instrument was damaged.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the damage was first observed after the instrument was removed and did not cause any harm to the patient.
 
Additional Manufacturer Narrative
The instrument was analyzed and found to have damage of the conductor wire's insulation at the yaw pulley.There was no material missing and the conductor wires were exposed.The conductor wire insulation was damaged, the wire was damaged.The instrument passed an electrical continuity test.Components adjacent to the damaged wire insulation did not show damage.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21340251
Report Number2955842-2025-01325
Device Sequence Number18250708
Product Code NAY
UDI-Device Identifier00886874111475
UDI-Public(01)00886874111475(10)K10230427
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420172-18
Device Catalogue Number420172
Device Lot NumberK10230427 427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2025
Supplement Date Received by Manufacturer02/08/2025
Initial Report FDA Received Date02/08/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown